Séminaire Lotharingien de Combinatoire, B13c (1985).
[Formerly: Publ. I.R.M.A. Strasbourg, 1986, 316/S-13, p. 5-7.]

Marilena Barnabei and Andrea Brini

Symmetrized Bideterminants on Skew Shapes

Abstract. Schur modules are spanned by skew determinants, and Coschur modules are spanned by symmetrized skew determinants.

Viewed as functors from the category of commutative rings to the category of modules, Schur(\lambda/\mu) and Coschur(\lambda/\mu) are universally free functors. These and other categorical properties become trivial in the present approach.

The paper has been finally published under the title "Symmetrized skew determinants" in Comm. Algebra 15 (1987), 1455-1468.